Alert archive / California / Special Weather Statements in 2010
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Dec 19, 2010, 4:48 PM PST for Del Norte County, California. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2010, 4:48 PM PST (00:48 UTC)
- Expired
- Dec 19, 2010, 5:45 PM PST
- In force
- 57 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 104 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749
WWUS86 KEKA 200048
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
448 PM PST SUN DEC 19 2010
CAZ001-003-004-200145-
DEL NORTE CA-HUMBOLDT CA-
448 PM PST SUN DEC 19 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
SOUTHEASTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 545 PM PST
AT 446 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
OF GASQUET TO 14 MILES NORTH OF ARCATA..AND MOVING EAST AT 20 MPH.
HAIL UP TO A HALF AN INCH IN DAIMETER MAY COVER ROAD SURFACES MAKING
TRAVEL HAZARDOUS. IN ADDITION...THESE STORMS MAY PRODUCE WIND GUSTS
UP TO 30 MPH...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WEITCHPEC...
HOOPA AND ORLEANS...
LAT...LON 4177 12367 4168 12365 4159 12370 4148 12360
4138 12364 4138 12350 4134 12346 4089 12370
4099 12412 4103 12411 4105 12416 4113 12416
4118 12412 4134 12408 4180 12384
TIME...MOT...LOC 0046Z 287DEG 18KT 4169 12376 4107 12409
$$
JCAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Dec 19, 2:54 PM PST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 19, 2:54 PM PST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PST SUN DEC 19 2010
.SYNOPSIS...ANOTHER STRONG TROUGH WILL SWEEP ACROSS THE REGION
THIS EVENING AND TONIGHT BRINGING PERIODS OF HEAVY RAIN AND
MOUNTAIN SNOW. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE IN
ASSOCIATION WITH THIS TROUGH BRINGING GUSTY WINDS...LIGHTNING...AND
ABUNDANT SMALL HAIL. THE PRECIPITATION WILL DIMINISH IN COVERAGE TO
SCATTERED SHOWER ACTIVITY LATE MONDAY AND TUESDAY.
&&
.DISCUSSION...MAIN FORECAST FOCUS CONTINUES TO BE ON STORM SYSTEM
CONTINUING TONIGHT. VIGOROUS SHORT WAVE QUICKLY APPROACHING THE
COAST THIS AFTERNOON PER WATER VAPOR IMAGERY WILL BRING ANOTHER
ROUND OF STORMS AND PRECIPITATION THIS AFTERNOON/EVENING TIME
PERIOD. THESE STORMS WILL HAVE THE SAME THREATS AS THIS MORNING'S
LINE OF STORMS WITH POSSIBLE DAMAGING WIND GUSTS AND ABUNDANT SMALL
HAIL AS DYNAMICS ARE EVEN STRONGER WITH THIS VORT MAX. WILL MONITOR
FOR POSSIBLE STATEMENTS AND WARNINGS AS NEEDED. SNOW LEVELS HAVE
FALLEN TO 3000 FEET SO FAR ACROSS TRINITY/HUMBOLDT...WITH SNOW
FALLING DOWN TO 2000-2500 FEET ACROSS INTERIOR DEL NORTE. SINCE
LATEST WEB CAM IMAGE AT THE OREGON BORDER SHOWS SNOW ACCUMULATING
TODAY...HAVE LOWERED WINTER WEATHER ADVISORY TO 2500 FEET. SHOULD
SEE SLIPPERY CONDITIONS ON MOUNTAIN PASSES ABOVE 2000 FT ON HIGHWAYS
199...36...AND 299. WIDESPREAD RAINFALL AMOUNTS THROUGH MONDAY WILL
BE THREE-QUARTERS TO 1.5 INCHES...WITH AROUND 2 INCHES ACROSS
FAVORED RIDGES. SNOW ACCUMULATIONS WILL BE HIGHEST IN THE LOWER
ELEVATIONS ACROSS DEL NORTE COUNTY WITH 3 TO 5 INCH TOTALS ABOVE
2500 FEET AND 5 TO 9 INCHES ABOVE 3000 FT. 1 TO 3 INCHES CAN BE
EXPECTED DOWN TO 1500-2500 FT AS WELL ALONG HIGHWAY 199.
ELSEWHERE...SNOW TOTALS OF 2 TO 4 INCHES ARE EXPECTED ABOVE 2500 FT
AND 4 TO 7 INCHES ABOVE 3000 FT THROUGH MONDAY MORNING. ACTIVITY
SHOULD BECOME MORE SHOWERY LATE TONIGHT AND MONDAY MORNING...THEN
LESSEN IN COVERAGE MONDAY NIGHT AND TUESDAY. IMPACTS FOR THIS STORM
CONTINUE TO INCLUDE SLICK/WINTRY CONDITIONS ON MANY MOUNTAIN PASSES
ON HIGHWAYS 199...36...3 AND 299...POSSIBLE ROCK SLIDES...NUISANCE
FLOODING...MAIN STEM RAPID RIVER RISES /BUT NO FLOODING EXPECTED/.
THREATS WITH STORMS INCLUDE STRONG WIND GUSTS...SMALL
HAIL...LIGHTNING...AND HEAVY DOWNPOURS.
MODELS MORE CONSISTENT WITH BRINGING NEXT ROUND OF PRECIP ACROSS
SOUTHERN HALF OF EKA FORECAST AREA TUESDAY NIGHT AND WEDNESDAY...AS
SHARP NEGATIVELY TILTED TROUGH SWINGS ACROSS CALIFORNIA COAST. THIS
PRECIP MAY RESULT IN MORE SIGNIFICANT RAPID RIVER RISES DUE TO
ANTECEDENT CONDITIONS. HAVE ALSO ADDED MENTION OF THUNDER WITH THIS
TROUGH. NE PACIFIC TROUGH PATTERN THEN CONTINUES. FOR THE HOLIDAY
WEEKEND...EXTENDED MODELS ARE SHOWING ANOTHER SIGNIFICANT PRECIP
STORM SYSTEM AIMED AT THE NORTH COAST REGION. IMPACTS WITH THIS
UPCOMING STORM MAY BE MORE SEVERE AS SATURATED GROUND CONDITIONS
WILL MAKE ROCK SLIDES AND NUISANCE FLOODING MORE LIKELY. AT THIS
TIME...SNOW LEVELS LOOKS TO REMAIN ABOVE PASS LEVEL...BUT THEY WILL
DEFINITELY NEED TO BE MONITORED CLOSELY WITH EXPECTED EXTRA
TRAVELERS. BETTWY
&&
.AVIATION...LARGE STUBBORN PACIFIC LOW OFF THE COAST CONTINUES TO
DRIVE WAVES OF CONVECTIVE SHOWERS ACROSS ALL ZONES. ALL TERMINALS
WILL BE SUBJECTED TO INTERMITTENT MVFR CONDITIONS DUE TO LOWER CIGS
AND VSBYS. INTERIOR SITES ABOVE 2000 FEET MAY SEE SNOW AND BRIEF
IFR VSBYS DUE TO HEAVY SNOW SHOWERS. THIS ACTIVE WEATHER PATTERN
WILL LAST THROUGH THE TAF CYCLE...AS WELL AS MUCH OF THE NEXT
WEEK.
&&
.MARINE...HAVE CANCELLED THE GALE WARNING FOR TONIGHT AND EARLY
TOMORROW MAINLY DUE TO A SUBTLE DECREASE IN WIND SPEED INDICATED
BY BOTH PRIMARY MODELS AND THE NATURE OF THE WARNING BEING SOMEWHAT
MARGINAL ANYWAY. NONETHELESS THE COASTAL WATERS WILL STILL BE QUITE
HAZARDOUS AS 20 TO 30 KT WINDS AND A SHORT PERIOD NORTHWEST SWELL
CONTINUES TO PROPAGATE. IN ADDITION TO THE GUSTY WINDS AND ROUGH
SEAS...ISOLATED THUNDERSTORMS WILL ALSO BE PRESENT CONTINUING THE
THREAT FOR BRIEF PERIODS OF LOCALLY HIGHER WINDS...HEAVY SHOWERS
AND HAIL. LOOKING BEYOND THE WEEKEND...GALE TO NEAR GALE FORCE
WINDS WILL RAMP UP AGAIN TUE/WED AS ANOTHER STRONG FRONT APPROACHES
WHILE SEAS CONTINUE TO BE ROUGH...WARRANTING PERHAPS A HAZ SEAS
WARNING BUT GIVEN THE EXPECTED WINDS...GALE WARNINGS MAY SUFFICE
DURING THAT PERIOD.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY ABOVE 2500 FEET
FOR THE CAZ003-004.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 11 PM PST TUESDAY PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Dec 19, 1:50 PM PST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 150 PM PST SUN DEC 19 2010 CAZ004-201430- UPPER TRINITY RIVER- 150 PM PST SUN DEC 19 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH MONDAY MORNING. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ001-002-076-201430- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 150 PM PST SUN DEC 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS MAY BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AND AGAIN ON WEDNESDAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-201430- NORTH COAST INTERIOR- 150 PM PST SUN DEC 19 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME OF THESE STORMS MAY BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH MONDAY MORNING. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Dec 19, 12:45 PM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1245 PM PST SUN DEC 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 6 SSW EUREKA 40.72N 124.20W
12/19/2010 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
HAIL AND HEAVY RAIN WITH 24-29 MPH WIND.
0950 AM HAIL 4 W ETTERSBURG 40.12N 124.07W
12/19/2010 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
HAIL EARLY IN THE MORNING.
1157 AM HAIL 4 W ETTERSBURG 40.12N 124.07W
12/19/2010 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
HAIL,HEAVY RAIN,WINDY.
1158 AM LIGHTNING 1 SW CRESCENT CITY 41.74N 124.21W
12/19/2010 PZZ450 CA TRAINED SPOTTER
THUNDERSTORM OVER CRESCENT CITY.
1200 PM SNOW 7 WNW FOREST GLEN 40.42N 123.45W
12/19/2010 M4.0 INCH TRINITY CA TRAINED SPOTTER
4 INCHES OF SNOW SINCE 0700 PST AT 4300 FEET ELEVATION
AND STILL SNOWING HEAVILY.
1205 PM SNOW 10 N LAYTONVILLE 39.81N 123.48W
12/19/2010 M1.0 INCH MENDOCINO CA TRAINED SPOTTER
ONE INCH OF SNOW SINCE 1000 PST AT 3750 FEET ELEVATION
AND STILL SNOWING.
&&
RERSpecial weather statement, Dec 19, 2:45 PM PST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PST SUN DEC 19 2010
CAZ002-076-192330-
MENDOCINO CA-
245 PM PST SUN DEC 19 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
UNTIL 330 PM PST
AT 241 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT BRAGG..MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 30 MPH AND SMALL HAIL ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...
LAYTONVILLE...
LAT...LON 3941 12381 3943 12382 3947 12381 3955 12376
3958 12377 3984 12336 3964 12316 3931 12380
3934 12382 3938 12382
TIME...MOT...LOC 2244Z 233DEG 34KT 3941 12384
JCASpecial weather statement, Dec 19, 4:02 PM PST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
402 PM PST SUN DEC 19 2010
CAZ001-003-200045-
DEL NORTE CA-
402 PM PST SUN DEC 19 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 445 PM PST
AT 359 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
GASQUET TO KLAMATH..AND MOVING EAST AT 40 MPH.
HAIL UP TO A HALF AN INCH IN DIAMETER MAY COVER THE GROUND. IN
ADDITION...EXPECT WIND GUSTS UP TO 30 MPH ALONG WITH HEAVY RAIN.
PLEASE SLOW DOWN ON THE ROADWAYS AS HAIL MAY CAUSE SLICK ROADS.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL DEL NORTE COUNTY...
RURAL EASTERN DEL NORTE COUNTY...
RURAL NORTHEASTERN DEL NORTE COUNTY...
LAT...LON 4197 12354 4188 12359 4188 12363 4184 12365
4182 12368 4179 12366 4174 12367 4174 12366
4148 12378 4146 12406 4161 12411 4197 12396
TIME...MOT...LOC 0000Z 266DEG 33KT 4194 12387 4154 12403
JCASpecial weather statement, Dec 19, 4:48 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
448 PM PST SUN DEC 19 2010
CAZ001-003-004-200145-
DEL NORTE CA-HUMBOLDT CA-
448 PM PST SUN DEC 19 2010
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
SOUTHEASTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 545 PM PST
AT 446 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
OF GASQUET TO 14 MILES NORTH OF ARCATA..AND MOVING EAST AT 20 MPH.
HAIL UP TO A HALF AN INCH IN DAIMETER MAY COVER ROAD SURFACES MAKING
TRAVEL HAZARDOUS. IN ADDITION...THESE STORMS MAY PRODUCE WIND GUSTS
UP TO 30 MPH...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WEITCHPEC...
HOOPA AND ORLEANS...
LAT...LON 4177 12367 4168 12365 4159 12370 4148 12360
4138 12364 4138 12350 4134 12346 4089 12370
4099 12412 4103 12411 4105 12416 4113 12416
4118 12412 4134 12408 4180 12384
TIME...MOT...LOC 0046Z 287DEG 18KT 4169 12376 4107 12409
JCAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:02 PM PST | Special Weather Statement | EKA | Del Norte | 43 min |
| Dec 19, 5:09 PM PST | Special Weather Statement | EKA | Humboldt | 66 min |
| Dec 19, 10:28 PM PST | Special Weather Statement | EKA | Del Norte | 47 min |
| Dec 20, 1:24 AM PST | Gale Warning | EKA | 44 hr | |
| Dec 20, 1:24 AM PST | Hazardous Seas Warning | EKA | 19 hr | |
| Dec 20, 9:21 AM PST | Special Weather Statement | EKA | Mendocino | 39 min |
| Dec 20, 9:57 AM PST | Special Weather Statement | EKA | 33 min | |
| Dec 20, 1:48 PM PST | Coastal Flood Advisory | EKA | 23 hr |
Nearby
Special Weather Statements in California, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.